MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RG SA 5.5MM W/2 UB-BL CBRD BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RG SA 5.5MM W/2 UB-BL CBRD BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72203706
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery when inserting the anchor into the bone, the anchor was broke.No significant delay was reported, a backup device was available to complete the procedure with no patient injuries.
 
Additional Manufacturer Narrative
One 72203706 healicoil regenesorb 5.5mm suture anchor device reported on.Due to product unavailability, the complaint could not be visually evaluated.Evaluation results were based upon information relayed.Factors that may affect device performance include: device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity that are unrelated to manufacture include: damaged or use of other than recommended prep instrument size or types.Pressure or excess torque applied.Inadequate bone quality resulting in anchor pullout or loss of fixation.Unexpected bone condition/density.Breakage and damage can occur due to use of sharp instruments to manage or control the suture.Per instructions for use: ¿if more torque is required to insert the anchor, stop and ensure that the hole size and depth are correct for the bone conditions encountered.It is the responsibility of the surgeon to determine the patient¿s bone condition, appropriately prepare the insertion site, and determine the suitability of the implant for the procedure.Breakage of the suture anchors can occur if insertion sites are not prepared with appropriate instrumentation prior to implantation.Use of excessive force during insertion can cause failure of the suture anchor or insertion device¿.Recommended prep instrument for the 5.5mm anchor is a 5.5mm threaded dilator.Communication relayed use of a 4.75mm tap.Final product met predetermined specifications upon release to distribution.
 
Additional Manufacturer Narrative
One 72203706 healicoil regenesorb 5.5mm suture anchor device reported on.Due to product unavailability, the complaint could not be visually evaluated.Evaluation results were based upon information relayed.Factors that may affect device performance include: device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity that are unrelated to manufacture include: damaged or use of other than recommended prep instrument size or types.Pressure or excess torque applied.Inadequate bone quality resulting in anchor pullout or loss of fixation.Unexpected bone condition/density.Breakage and damage can occur due to use of sharp instruments to manage or control the suture.Recommended prep instrument for the 5.5mm anchor is a 5.5mm threaded dilator.Communication relayed use of a 4.75mm tap.Final product met predetermined specifications upon release to distribution.
 
Event or Problem Description
It was reported that during procedure, when inserting the anchor into the bone, the anchor was broke.All the pieces were removed.A backup device was available to complete the procedure with no significant delay and no patient injuries.

Brand Name
HEALICOIL RG SA 5.5MM W/2 UB-BL CBRD BL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8155232
Report Number1219602-2018-01736
Device Sequence Number268439
Product Code MAI
UDI-Device Identifier00885554031416
UDI-Public00885554031416
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2021
Device Catalogue Number72203706
Device Lot Number50729471
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer01/15/2019
02/27/2019
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date01/15/2019
02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1